Hail, Stephens
- When
- May 7, 9:33 PM CST
- Where
- Stephens County, Breckenridge
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -98.900
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 8:30 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CDT TUE MAY 7 2002 STRONG TO SEVERE THUNDERSTORMS BETWEEN ABILENE...AND BIG SPRING CONTINUE TO MOVE EAST NORTHEAST THIS EVENING. UPDATED THE ZONES EARLIER TO INCREASE POPS AND ADD MENTION OF SEVERE ACROSS THE NORTHWESTERN ZONES. SOUTHERLY WINDS DECREASED TOWARD SUNSET... SO WE LET THE WIND ADVISORY EXPIRE EARLIER THIS EVENING. THE WINDS MAY INCREASE ONCE AGAIN IN THE NORTH CENTRAL ZONES 11 PM-MIDNIGHT... THUS...PLACED CAUTION ON AREA LAKES IN THOSE ZONES. #58 .FWD...CAUTION IS ADVISED ON AREA LAKES TONIGHT NORTH CENTRAL.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CDT TUE MAY 7 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND NORTHWEST OF A LINE FROM SHERMAN...TO EASTLAND. THIS INCLUDES THE CITIES OF BOWIE...GAINESVILLE... SHERMAN...DECATUR...DENTON...MINERAL WELLS...AND GRAHAM. LATE THIS EVENING A SMALL COMPLEX OF SEVERE THUNDERSTORMS HAD DEVELOPED ALONG THE WEST TEXAS DRY LINE. THESE STORMS HAD PRODUCED LARGE HAIL AND DAMAGING WINDS ACROSS WEST TEXAS. THE STORMS ARE EXPECTED TO WEAKEN A BIT AS THEY MOVE INTO WESTERN SECTIONS OF NORTH TEXAS THROUGH MIDNIGHT. STILL...THE ATMOSPHERE ACROSS NORTH TEXAS REMAINS UNSTABLE AND THERE WILL BE SOME THREAT OF LARGE HAIL AND DAMAGING WINDS AS THESE STORMS MOVE INTO THE REGION. STORMS SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA MAY REQUIRE ACTIVATION BETWEEN 10 PM AND 1 AM. OUTLOOK FOR WEDNESDAY...A DRYLINE WILL MOVE INTO WESTERN SECTIONS OF NORTH TEXAS WEDNESDAY AFTERNOON. ALTHOUGH A LAYER OF WARM AIR ALOFT WILL ACT TO SUPPRESS THUNDERSTORM DEVELOPMENT MUCH OF THE AFTERNOON...THE COMBINATION OF AFTERNOON HEATING AND CONVERGING WINDS IN THE VICINITY OF THE DRYLINE MAY RESULT IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS BY LATE AFTERNOON. ANY STORM THAT DEVELOPS WILL LIKELY BECOME SEVERE. LATER OUTLOOKS WILL REFINE THE POTENTIAL FOR SEVERE WEATHER ON WEDNESDAY. 80
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296131, 5296132, 5296133.